# SDR CA070807004

- Difficulty date: August 1, 2007
- Submitted: September 5, 2007
- Operation: General aviation
- Make and model: Piper PA-31
- Aircraft time: 8,203 hours
- Engine: Lyc TIO540A2C
- Propeller: Hartzl HCE3YR2A
- System (JASC): 3240 · Landing Gear Brake System
- Part: Pin
- Part number: 17700200
- Part serial: 603
- Condition: Sheared
- Location: Parking Brake
- Stage of operation: LD
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) PARKING BRAKE VALVE STOP PIN IN THE OFF POSITION WAS SHEARED OFF CAUSING THE BRAKE LEVER TO GO PAST THE STOP POSITION. THIS CAUSE THE BRAKE TO BE IN A ON POSITION. ON LANDING THE PILOT TESTED HIS BRAKES BY PUMPING THE BRAKES AND BECAUSE THE LEVER WAS PAST THE STOP POSITION IT CAUSE THE BRAKES TO LOCK ON.  WHEN THE PILOT LANDED, THE BRAKES WHERE BOTH LOCKED ON CAUSING THE TIRES TO BURST INTO FLAMES. (TC NR 20070807004)
